MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to the one of two devices used in the same procedure.Refer to the associated manufacturer report numbers 3005099803-2018-00653 and 3005099803-2018-00654 for the other associated device information.It was reported to boston scientific corporation on february 13, 2018 that a lighttrail 800um single use laser fiber and lighttrail 600um single use laser fiber were used in a thulium laser ablation of the prostate procedure performed on (b)(6) 2017.According to the complainant, during the procedure and outside the patient, it was noted that the fiber tip broke off upon insertion into the cystoscope (captured in mfr.# 3005099803-2018-00653).A second lighttrail single use 600um laser fiber was opened and the same thing happened (captured in mfr.# 3005099803-2018-00654).Reportedly, the procedure was completed with the second lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
One lighttrail 800 m single use laser fiber was received for evaluation.Visual analysis revealed that the fiber was returned broken and measured approximately 309.5 cm from the top of the connector to the break.The remainder of the fiber including the distal tip was not returned.The condition of the returned device confirms the event.The noted damages indicate the complaint was caused by handling of the device or portion of the device without direct patient contact either during unpacking, preparation, or shipping; at the end of the procedure; or when packaging for return.Therefore, a review and analysis of all available information indicated that the most probable root cause is handling damage.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7321393
Report Number3005099803-2018-00653
Device Sequence Number110147
Product Code GEX
UDI-Device Identifier08714729939795
UDI-Public08714729939795
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Model NumberM0068F64560
Device Lot Number0021177996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1